Alert archive / Kentucky / Frost Advisories in 2012

Frost Advisory 4, NWS Paducah, KY

October 10, 20124 states

NWS Paducah, KY issued this frost advisory at Oct 10, 2012, 2:36 PM CDT for 4 states. It took effect at Oct 10, 2012, 11:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2012, 2:36 PM CDT (19:36 UTC)
In effect from
Oct 10, 2012, 11:00 PM CDT
Expired
Oct 11, 2012, 7:36 AM CDT
In force
9 hr
Issued by
NWS Paducah, KY
All 47 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Cape Girardeau County, MO, Scott County, MO

The radar

The Paducah radar (KPAH), 68 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WWUS73 KPAH 101936
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CDT WED OCT 10 2012

...AREAS OF FROST LIKELY OVER MUCH OF THE AREA TONIGHT...

.A VERY DRY AREA OF SURFACE HIGH PRESSURE WILL SETTLE OVER THE
AREA THIS EVENING. TEMPERATURES SHOULD PLUMMET QUICKLY INTO THE
30S BY LATE THIS EVENING...RESULTING IN FROST FORMATION OVERNIGHT. 

ILZ075>078-081>094-INZ081-082-085>088-KYZ002>022-MOZ087-111-
111300-
/O.NEW.KPAH.FR.Y.0004.121011T0400Z-121011T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-JACKSON-
WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-
PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-
CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-CAPE GIRARDEAU-
SCOTT-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI...
CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...JONESBORO...
VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...MOUND CITY...
METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...
BOONVILLE...ROCKPORT...CLINTON...BARDWELL...WICKLIFFE...PADUCAH...
MAYFIELD...SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE...
CADIZ...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE...
HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...GREENVILLE...
ELKTON...CAPE GIRARDEAU...SIKESTON
236 PM CDT WED OCT 10 2012

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT
THURSDAY. 

* TEMPERATURE: TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER
  30S BY MIDNIGHT AND BOTTOM OUT IN THE MIDDLE 30S. MANY AREAS
  WILL BE IN THE MIDDLE 30S FOR SEVERAL HOURS.

* IMPACTS: AREAS OF FROST COULD KILL SENSITIVE OUTDOOR PLANTS AND
  OTHER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

DRS
2 follow-up statements
070 
WWUS73 KPAH 110902
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
402 AM CDT THU OCT 11 2012

ILZ075>078-081>094-INZ081-082-085>088-KYZ002>022-MOZ087-111-
111300-
/O.CON.KPAH.FR.Y.0004.000000T0000Z-121011T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-JACKSON-
WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-
PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-
CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-CAPE GIRARDEAU-
SCOTT-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI...
CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...JONESBORO...
VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...MOUND CITY...
METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...
BOONVILLE...ROCKPORT...CLINTON...BARDWELL...WICKLIFFE...PADUCAH...
MAYFIELD...SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE...
CADIZ...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE...
HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...GREENVILLE...
ELKTON...CAPE GIRARDEAU...SIKESTON
402 AM CDT THU OCT 11 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL BOTTOM OUT IN THE MID 30S EARLY
  THIS MORNING. WARMING WILL BEGIN SHORTLY AFTER SUNRISE...ENDING
  ANY LINGERING IMPACTS FROM FROST AFTER 8 AM.

* IMPACTS: AREAS OF FROST COULD KILL SENSITIVE OUTDOOR PLANTS AND
  OTHER VEGETATION...ESPECIALLY IN RURAL LOCATIONS...VALLEYS...AND
  OUTLYING AREAS SUSCEPTIBLE TO FROST FORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
714 
WWUS73 KPAH 111236
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
736 AM CDT THU OCT 11 2012

ILZ075>078-081>094-INZ081-082-085>088-KYZ002>022-MOZ087-111-
111345-
/O.CAN.KPAH.FR.Y.0004.000000T0000Z-121011T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-JACKSON-
WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-
PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-
CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-CAPE GIRARDEAU-
SCOTT-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI...
CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...JONESBORO...
VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...MOUND CITY...
METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...
BOONVILLE...ROCKPORT...CLINTON...BARDWELL...WICKLIFFE...PADUCAH...
MAYFIELD...SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE...
CADIZ...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE...
HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...GREENVILLE...
ELKTON...CAPE GIRARDEAU...SIKESTON
736 AM CDT THU OCT 11 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

WARMING TEMPERATURES WILL MELT ANY REMAINING FROST EARLY THIS
MORNING. THUS...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT
8 AM CDT.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this frost advisory went out at Oct 10, 12:13 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Oct 10, 12:13 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1213 PM CDT WED OCT 10 2012

.UPDATE...
ISSUED AT 1213 PM CDT WED OCT 10 2012

MUCH OF THE AREA TO THE EAST OF THE MISSISSIPPI RIVER IS NOT
WARMING UP AS MUCH AS EXPECTED SO FAR TODAY...SO HAVE MADE SOME
ADJUSTMENTS TO THE TEMPERATURE FORECAST.

ALSO...WILL LIKELY BE ISSUING A FROST ADVISORY OVER THE PENNYRILE
OF WEST KENTUCKY AND SOUTHWEST INDIANA FOR TONIGHT. THE MAIN QUESTION
WILL BE WHETHER THE WINDS GO CALM/LIGHT ENOUGH FOR FROST TO
DEPOSIT...BUT FEEL IT WILL BE CLOSE ENOUGH TO WARRANT AN ADVISORY.
FARTHER WEST WINDS SHOULD BE ON THE INCREASE EAST OR SOUTHEAST
OVERNIGHT...SO THE FROST POTENTIAL WILL BE MINIMAL THERE.

THE AVIATION SECTION HAS BEEN UPDATED FOR THE 18Z TAF ISSUANCE.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 340 AM CDT WED OCT 10 2012

MAIN NEAR TERM ISSUE IS FROST POTENTIAL TONIGHT...FOLLOWED BY THE
CHANCE FOR SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO EARLY
FRIDAY. THE CYCLONIC MID/UPPER FLOW PATTERN OF THE PAST SEVERAL
DAYS WILL TRANSITION TO MORE ZONAL WEST/NORTHWEST FLOW ALOFT
THROUGH THE END OF THE WEEK AS A MID/UPPER LEVEL RIDGE BEGINS TO
BUILD EASTWARD FROM THE PLAINS.

A COLD FRONT WILL CONTINUE TO SWEEP ACROSS THE REGION EARLY THIS
MORNING. AS A RESULT...MUCH COOLER WEATHER IS EXPECTED TODAY...
THOUGH THE COOL AIR WILL BE OFFSET BY AMPLE SUNSHINE AFTER EARLY
MORNING CLOUDS DEPART. HIGHS ARE STILL FORECAST TO REACH THE
LOWER 60S IN MOST LOCATIONS...BUT MAY REMAIN IN THE UPPER 50S IN
NORTHERN COUNTIES.

WITH CLEAR SKIES AND NEAR CALM WINDS...TONIGHT STILL PRESENTS THE
POTENTIAL FOR FROST. WITH LOWS IN THE MID TO UPPER 30S...COOLER
EAST...WILL KEEP MENTION OF PATCHY FROST MAINLY ALONG AND EAST OF
THE MISSISSIPPI RIVER...WITH AREAS OF FROST IN OUR FAR EAST. NOT
EXPECTING A WIDESPREAD FROST IN MOST AREAS...SO WILL FOREGO ANY
HEADLINES AT THIS POINT. THAT SAID...ANY DOWNWARD ADJUSTMENT IN
TEMPERATURES COULD MAKE A DIFFERENCE...ESPECIALLY ACROSS PORTIONS
OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND THE PENNYRILE
REGION OF WESTERN KENTUCKY.

A WARMING TREND WILL BEGIN ON THURSDAY AS HIGH PRESSURE SHIFTS
EAST OF THE AREA. AN INCREASE IN CLOUDS IS EXPECTED THROUGH THE
DAY...BUT PRECIPITATION SHOULD HOLD OFF UNTIL AFTERNOON...MAINLY
OVER SOUTHEAST MISSOURI. ANOTHER COLD FRONT WILL PUSH SOUTH ACROSS
THE REGION THURSDAY NIGHT. THE FRONTAL PASSAGE...PAIRED WITH
RETURN MOISTURE AND MID LEVEL FORCING FOR ASCENT...WILL INCREASE
THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS. FORECAST MODELS
INDICATE INSTABILITY WILL NOT BE SURFACE BASED...SO THUNDERSTORM
ACTIVITY SHOULD REMAIN ELEVATED. WITH INCREASED MID LEVEL WIND
FIELDS AND ELEVATED INSTABILITY...A FEW SEVERE STORMS CANNOT BE
RULED OUT THURSDAY EVENING. THE MAIN CONCERN WOULD BE LARGE HAIL.
LINGERING RAIN CHANCES ON FRIDAY WILL BE CONFINED TO SOUTHERN
PORTIONS OF THE AREA AS THE FRONT DROPS SOUTH OF THE AREA.

GUIDANCE IS IN VERY GOOD AGREEMENT ON TEMPERATURES TODAY THROUGH
THURSDAY...AND SEE NO REASON FOR SIGNIFICANT ADJUSTMENT. MODELS
DIVERGE SUBSTANTIALLY THURSDAY NIGHT AND FRIDAY AS THE COLD FRONT
COMES INTO PLAY...SO A BLENDED APPROACH SEEMS THE WAY TO GO FOR
NOW.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 340 AM CDT WED OCT 10 2012

ECMWF IS SLOWER WITH UPPER SYSTEM MOVING FROM THE SW U.S. NE TO THE
GREAT LAKES REGION FRI-SUN VS. THE GFS. THE GFS ENSEMBLE IS SLIGHTLY
SLOWER...SO WILL USE A BLEND OF THE TWO TO ACCOUNT FOR THE SLOWER
TREND SEEN IN THE SLOWER MODELS. LOOK FOR DRY WEATHER FRIDAY NIGHT
THROUGH SATURDAY. MAYBE AN ISOLATED SHRA/TSRA INTO OUR FAR NW
COUNTIES...BUT NOT ENOUGH OF A CHANCE TO MENTION AT THIS TIME. WILL
INCREASE POPS FROM WEST TO EAST SATURDAY NIGHT FOR TSRA...AND
TRANSITION THE POPS FROM WEST TO EAST ACROSS THE AREA INTO SUNDAY
AND SUNDAY EVENING. THE FORECAST DURATION OF THE EVENT WILL NARROW
WITH TIME AS IT ALWAYS DOES...WHEN TIMING AND CONSISTENCY ISSUES IN
THE MODELS EVEN OUT. WILL TRANSITION TO DRY WEATHER MONDAY AND
MONDAY NIGHT...AND SLOW DOWN THE NEXT CHANCE OF CONVECTION TIL LATE
TUESDAY INTO TUESDAY NIGHT PER THE LATEST GFS/ECMWF BLEND. IT WILL
BE MILD TO WARM THROUGH THE LONG TERM.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1213 PM CDT WED OCT 10 2012

SURFACE HIGH PRESSURE WILL QUICKLY SETTLE OVER THE REGION BY
00Z...AND THEN BE EXITING TO THE EAST OVER THE LAST HALF OF THE
PERIOD. GUSTY NORTHWEST WINDS WILL QUICKLY DIMINISH FROM WEST TO
EAST THROUGH THE AFTERNOON...AND MAY GO COMPLETELY CALM THIS
EVENING. A LIGHT EAST OR SOUTHEAST WIND WILL TRY TO DEVELOP
OVERNIGHT...MAINLY OVER THE WESTERN HALF OF THE AREA...AS THE
SURFACE HIGH DEPARTS.

SOUTH WINDS WILL INCREASE OVER THE ENTIRE AREA THURSDAY MORNING.
AS A RESULT...A SIGNIFICANT INCREASE IN CLOUD COVER IN THE 4-8KFT
LAYER IS EXPECTED IN THE WEST TOWARD MIDDAY THURSDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE...DRS
SHORT TERM...RJP
LONG TERM....CN
AVIATION...DRS
Hazardous weather outlook, Oct 10, 4:41 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
441 AM CDT WED OCT 10 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
441 AM CDT WED OCT 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS POSSIBLE TONIGHT...MAINLY ALONG AND EAST OF THE
MISSISSIPPI RIVER...AS TEMPERATURES DROP INTO THE MID 30S. BETTER
COVERAGE OF FROST MAY OCCUR ACROSS SOUTHEAST ILLINOIS...SOUTHWEST
INDIANA...AND THE PENNYRILE REGION OF WESTERN KENTUCKY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE LATE THURSDAY...THURSDAY NIGHT...AND
EARLY FRIDAY...THEN AGAIN SATURDAY NIGHT INTO SUNDAY. ISOLATED
STRONG TO SEVERE STORMS CANNOT BE RULED OUT DURING THIS TIME. IN
PARTICULAR...LOCALIZED STRONG TO SEVERE STORMS MAY BE CAPABLE OF
PRODUCING LARGE HAIL OVER PORTIONS OF SOUTHEAST MISSOURI...
SOUTHERN ILLINOIS...AND FAR WESTERN KENTUCKY THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

Nearby

Frost Advisories in Kentucky, 2012Frost Advisories in Illinois, 2012Frost Advisories in Indiana, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.